Alert archive / Ohio / Wind Advisories in 2020
Wind Advisory 4, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Apr 12, 2020, 3:17 PM EDT for 8 counties in Indiana; 12 counties in Kentucky; 32 counties in Ohio. It took effect at Apr 13, 2020, 5:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 3:17 PM EDT (19:17 UTC)
- In effect from
- Apr 13, 2020, 5:00 AM EDT
- Expired
- Apr 13, 2020, 6:18 PM EDT
- In force
- 13 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2509 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS71 KILN 121917 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 317 PM EDT Sun Apr 12 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-130500- /O.UPG.KILN.HW.A.0001.200413T0900Z-200413T2200Z/ /O.NEW.KILN.WI.Y.0004.200413T0900Z-200414T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 317 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Isolated wind gusts to 55 mph Monday morning. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 5 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
670 WWUS71 KILN 130213 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1013 PM EDT Sun Apr 12 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131015- /O.CON.KILN.WI.Y.0004.200413T0900Z-200414T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1013 PM EDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 5 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
474 WWUS71 KILN 130742 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 342 AM EDT Mon Apr 13 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131545- /O.CON.KILN.WI.Y.0004.200413T0900Z-200414T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 342 AM EDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts near 45 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 5 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
754 WWUS71 KILN 131333 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 933 AM EDT Mon Apr 13 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-132200- /O.CON.KILN.WI.Y.0004.000000T0000Z-200414T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 933 AM EDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts near 45 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
040 WWUS71 KILN 131944 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 344 PM EDT Mon Apr 13 2020 INZ050-058-059-066-OHZ042-051-053-060>063-070>072-140300- /O.CAN.KILN.WI.Y.0004.000000T0000Z-200414T0000Z/ /O.NEW.KILN.FZ.W.0003.200414T0400Z-200414T1300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Darke-Miami-Clark-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Greenville, Troy, Piqua, Tipp City, Springfield, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, and Blanchester 344 PM EDT Mon Apr 13 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Portions of East Central and Southeast Indiana and Central, Southwest and West Central Ohio. * WHEN...From midnight tonight to 9 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ INZ073>075-080-KYZ089>100-OHZ073-077>082-088-132045- /O.CAN.KILN.WI.Y.0004.000000T0000Z-200414T0000Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Chillicothe, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 344 PM EDT Mon Apr 13 2020 ...WIND ADVISORY IS CANCELLED... West winds of 15 to 25 mph will continue to gradually decrease through the late afternoon. Therefore, the Wind Advisory has been cancelled. $$ OHZ026-034-035-043>046-052-054>056-064-065-140300- /O.NEW.KILN.FZ.W.0003.200414T0400Z-200414T1300Z/ /O.CON.KILN.WI.Y.0004.000000T0000Z-200414T0000Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Madison-Franklin OH-Licking-Pickaway-Fairfield- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, Urbana, London, West Jefferson, Plain City, Columbus, Newark, Circleville, Lancaster, and Pickerington 344 PM EDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 degrees expected. For the Wind Advisory, west winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of Central and West Central Ohio. * WHEN...For the Freeze Warning, from midnight tonight to 9 AM EDT Tuesday. For the Wind Advisory, until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ074-140000- /O.CON.KILN.WI.Y.0004.000000T0000Z-200414T0000Z/ Hocking- Including the city of Logan 344 PM EDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Hocking County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
299 WWUS71 KILN 132218 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 618 PM EDT Mon Apr 13 2020 OHZ026-034-035-043>046-052-054>056-064-065-140630- /O.CAN.KILN.WI.Y.0004.000000T0000Z-200414T0000Z/ /O.CON.KILN.FZ.W.0003.200414T0400Z-200414T1300Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Madison-Franklin OH-Licking-Pickaway-Fairfield- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, Urbana, London, West Jefferson, Plain City, Columbus, Newark, Circleville, Lancaster, and Pickerington 618 PM EDT Mon Apr 13 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Portions of Central and West Central Ohio. * WHEN...From midnight tonight to 9 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ074-132330- /O.CAN.KILN.WI.Y.0004.000000T0000Z-200414T0000Z/ Hocking- Including the city of Logan 618 PM EDT Mon Apr 13 2020 ...WIND ADVISORY IS CANCELLED... West winds of 15 to 25 mph will continue to gradually decrease through the evening. Therefore, the Wind Advisory has been cancelled. $$ INZ050-058-059-066-OHZ042-051-053-060>063-070>072-140630- /O.CON.KILN.FZ.W.0003.200414T0400Z-200414T1300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Darke-Miami-Clark-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Greenville, Troy, Piqua, Tipp City, Springfield, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, and Blanchester 618 PM EDT Mon Apr 13 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Portions of East Central and Southeast Indiana and Central, Southwest and West Central Ohio. * WHEN...From midnight tonight to 9 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 12, 2:04 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 12, 2:04 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
204 PM EDT Sun Apr 12 2020
.SYNOPSIS...
In an increasingly moist pattern, scattered to numerous showers
can be expected today. A strengthening low pressure system will
lift northeast across the Ohio Valley tonight and across the
Great Lakes through Monday. Showers and a chance of thunderstorms
will accompany this weather system. Windy conditions are expected
late Sunday night into Monday in the wake of the low.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
scattered showers are lifting northeast across southern Indiana
and northern Kentucky this morning. This appears to be
associated with a weak mid level short wave and an accompanying
axis of better isentropic lift. Expect this activity to shift
northeast across our area through early afternoon. We may see a
bit of a lull on the back side of this for a period this
afternoon. However, more widespread pcpn should spread back in
from the southwest late in the day ahead of a stronger
approaching short wave. Highs today will range from around 60
degrees in the northwest to the mid 60s in the southeast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Low pressure over the southern Plains will strengthen/deepen as
it moves northeast across the Ohio Valley tonight. As stated in
the near term, showers and a few elevated thunderstorms should
be ongoing across the region during the evening hours. Several
models suggest that a low level jet will rapidly increase in
strength from the late evening hours to early morning hours,
providing another round of showers and perhaps elevated thunder
(WAA convective axis). The big concern overnight and into the
first part of Monday will be the potential for severe storms and
high winds. Some high resolution models indicate that a
prefrontal/convergent linear convective structure may develop a
few hours before the main cold frontal passage. This convection
will have to be watched as it will be embedded in a very strong
low level wind field. However, it is unclear if most of this
remains elevated and thus a low threat. What does seem to be
the biggest problem and most likely scenario will be convection
developing right along the cold front. This convection will
have a small window of weak SBCAPE/MLCAPE and low level lapse
rates favorable for strong winds aloft to be brought down to the
surface in the form of convective gusts. Given the high shear
environment, a spin-up tornado can not be ruled out (of the high
shear/low CAPE QLCS variety). Will continue to mention the
threat for strong to perhaps a few severe storms in the HWO
product. In addition, depending on the several rounds of
rainfall, some localized flooding may occur as overall 1 to 2
inch rainfall amounts will be possible. Another problem with
this system will be the increasing strong winds just in the wake
of the low and front. Models still vary on how deep the low
will get as it moves quickly through our area toward Lake Huron
by mid morning Monday. The weaker solutions, and thus weaker
wind fields, would suggest wind advisory wind gusts across the
area. The stronger solutions, including the GFS, RAP, and HRRR,
would suggest a few hours of high wind warning gusts before wind
advisory gusts become the dominate threat. A High Wind Watch is
currently in effect for the entire CWFA for late tonight into
Monday. Given the uncertainty still at this juncture, and in
collaboration with surrounding WFOs, will maintain the High Wind
Watch for now. Overnight lows will range from the upper 40s
west to the upper 50s east.
On Monday, as the low continues on its journey northeast across
eastern Canada, strong subsidence behind the cold front will
quickly bring pcpn to an end. Considerable cloudiness will
linger. It will be windy with highs occurring early with
temperatures showing a slow fall through the day. Highs will
range from the lower 50s west to the lower 60s east. By late
day, temperatures will range from the lower 40s northwest to the
lower 50s southeast.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The gusty winds will subside rather quickly Monday evening into
the overnight hours, with tranquil weather conditions evolving
across the area for the overnight period, despite some
infiltration of mid/high level clouds from the SW. The mid/high
clouds may act to inhibit frost formation somewhat -- especially
for areas near the Ohio River, despite lows dropping into the
low/mid 30s. The wind, while subsiding quite a bit from Monday
afternoon, will still stay up between 5-10 MPH, which would act
against frost potential as well. A few variables will work
against widespread frost and/or freeze conditions, but still
feel confident in some locations near/north of I-70 dipping
to/below the freezing mark by daybreak Tuesday.
The weather pattern evolving through the workweek this week
will be one characterized by persistent and anomalous troughing
across the eastern CONUS, with multiple weak disturbances
rippling quickly through the mid/upper level flow throughout the
week. This will keep sporadic chances for light pcpn in the
fcst at times, but feel overall that it will be a somewhat drier
period through midweek -- especially Tuesday through Thursday.
The prospect of having S/W energy round the base of the longwave
trof will keep skies a bit on the cloudier side in general
during this time period, which may make it feel even colder than
it actually will be.
This being said, confidence remains very high in an extended
period of much below normal temps evolving through pretty much
the entire long term period -- with highs mainly in the 40s/50s
and lows in the 30s (and even some 20s Tuesday night and
Wednesday night). This will be a solid 3-5 day stretch where
temps average about 10-15 degrees below seasonal norms, with
multiple chances for frost/freeze conditions throughout the
week. Will continue to highlight this potential in the HWO --
and will very much eventually need frost/freeze headlines as we
head into the beginning of the workweek.
Better chances for more substantial/widespread pcpn may arrive
by Friday into Saturday as a more potent system ejects from the
central plains east into the OH/TN Vlys. Still quite a bit of
uncertainty in how this system will play out, but felt confident
in putting at least a chance PoP in the fcst for the end of the
workweek given current data/trends.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A few lingering showers are affecting the central Ohio TAF
sites attm but these are lifting off to the northeast and
should be out of the area shortly. Otherwise, a mid level short
wave will lift northeast into the Ohio Valley tonight. Ahead of
this, strengthening wind fields will lead to an increasing
chance of showers and a few embedded thunderstorms from the
south late this afternoon into this evening. As the low levels
moisten up, cigs and vsbys will drop into MVFR category as the
pcpn develops. This activity will shift off to the
east/northeast later this evening into the early overnight
hours. This should allow for the more widespread pcpn to taper
off with cigs possibly dropping into IFR category. The
strengthening winds fields just off the surface will also lead
to an increasing chance of LLWS through the night.
Another round of showers and perhaps thunderstorms will push in
from the west late tonight into early Monday morning just ahead
of an approaching cold front. The pcpn should then taper off as
the cold front moves through by mid morning. As it does, winds
will swing around to the west and become strong and gusty. Wind
gusts to around 45 knots will be possible through the mid to
late morning hours, before slowly beginning to decrease somewhat
through the afternoon. IFR to MVFR cigs should lift into a more
solid MVFR deck through the morning hours.
OUTLOOK...MVFR conditions possible Wednesday into Wednesday
night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Watch from late tonight through Monday afternoon for
OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-
088.
KY...High Wind Watch from late tonight through Monday afternoon for
KYZ089>100.
IN...High Wind Watch from late tonight through Monday afternoon for
INZ050-058-059-066-073>075-080.&&
SYNOPSIS...Hickman
NEAR TERM...JGL
SHORT TERM...Hickman
LONG TERM...KC
AVIATION...JGLHazardous weather outlook, Apr 12, 4:23 AM EDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 423 AM EDT Sun Apr 12 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 423 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Showers and a chance of thunderstorms will overspread the region tonight, with a few severe thunderstorms possible. Although damaging winds will be the primary severe weather threat, a tornado can not be ruled out. Periods of heavy rainfall may result in localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Much below normal temperatures are expected through the week. This will result in several chances for frost or freezing conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, while following all local, state, and CDC guidelines.
Nearby
Wind Advisories in Ohio, 2020Wind Advisories in Kentucky, 2020Wind Advisories in Indiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.